Alert archive / North Carolina / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 55, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 1, 2002, 4:01 PM EDT for Guilford County, North Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2002, 4:01 PM EDT (20:01 UTC)
- Expired
- Jun 1, 2002, 4:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Guilford County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
666 WUUS52 KRAH 012001 SVRRAH NCC081-012030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 357 PM EDT SAT JUN 1 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GUILFORD COUNTY IN NORTH CAROLINA * UNTIL 430 PM EDT * AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 30 MILES NORTHWEST OF GREENSBORO ..MOVING SOUTHEAST AT 30 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... MCLEANSVILLE...GREENSBORO...SUMMERFIELD REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. DAMAGING WINDS IN EXCESS OF 58 MPH AND LARGE HAIL ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:00 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 1, 2:00 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 200 PM EDT SAT JUN 01 2002 WILL HAVE TO KEEP AN EYE ON THE ACTIVITY MOVING EAST/SOUTHEAST FROM WEST VIRGINIA AND VIRGINIA...IT COULD CLIP THE NORTHERN COUNTIES OF OUR CWA THIS EVENING. NORTHWEST TO WEST FLOW OVER THE AREA SUNDAY WILL RESULT IN A WARMING TREND FOR THE AREA...IT WILL BE HOT WITH HIGHS IN THE MID TO UPPER 90S. THERE WILL BE LITTLE RELIEF THROUGH TUESDAY AS OUR WINDS SHIFT TO THE SOUTHWEST AND SOUTH...PUMPING MORE HUMID AIR INTO THE AREA. AT THE TIME THERES NO MAJOR SYSTEM COMING THROUGH TO TRIGGER ANY PRECIPITATION...SO WE WILL HAVE TO DEAL WITH SCATTERED SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING...DUE TO THE MOISTURE AND HEATING. THE GUIDANCE IS SHOWING AN 8-10 DEGREE DROP IN TEMPERATURES FOR MONDAY. I DONT SEE THIS HAPPENING WITH OUR WINDS COMING AROUND TO THE WEST...SO WILL CONTINUE CURRENT TREND. -RHJ WEDNESDAY THROUGH SATURDAY... CUT OFF GULF BECOMES OPEN WAVE AND WEAKENING BY MID WEEK LIFTING NORTHEAST ACROSS SOUTHEAST ATLC STATES AS LONG WAVE TROUGH DEVELOPS OVER THE CENTRAL CONUS. BY THE WEEKS END...LONG WAVE TROUGH SLIDES EAST WITH CUTOFF DEVELOPING OVER TEXAS PANHANDLE WHICH IS PROGGED TO LIFT NORTHEAST NEXT WEEKEND. AT THE SURFACE...SOUTHWESTERLY FLOW...INCREASING MOISTURE AND FRONTAL BOUNDARY APPROACHING WILL RESULT IN DIURNAL SHOWER/THUNDERSTORM ACTIVITY DURING THIS PERIOD. TIMING/STRENGTH DIFFERENCES AMONG THE LONG RANGE MODELS ON REACHING OUR AREA. LAST NIGHTS GFS BRING FRONT INTO CAROLINAS BY DAY 7. FOR NOW WILL CONTINUE AFTERNOON/EVENING CONVECTION FOR THE PERIOD AND WARM TEMPERATURES---MID 80S TO AROUND 90. ----RA--- .RDU...NONE. RHJ/RA
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:08 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 52 min |
| Jun 1, 4:34 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Orange | 41 min |
| Jun 1, 4:52 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 38 min |
| Jun 1, 5:43 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 32 min |
| Jun 1, 5:43 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Wake | 47 min |
| Jun 1, 5:50 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 25 min |
| Jun 1, 5:51 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 24 min |
| Jun 1, 5:54 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 21 min |
| Jun 1, 6:05 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 55 min |
| Jun 1, 6:14 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 31 min |
| Jun 1, 6:45 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 45 min |
| Jun 1, 7:06 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 39 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.